Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Small child given penta, rota vaccination, pain. Prescribed ibugesic plus medication. Safe to give?

My son (2 and half months old) was given penta and rota vaccination today. Everything was alright after that until roughly 4 hours later he started crying and howling. When we consulted our local paed over a call she diagnosed vaccine as the cause and prescribed ibugesic plus 1 ml as a solution. We gave the prescribed dose but Is the medicine safe? Also, the dose has not given complete respite from the pain as he is still crying. Please suggest.
Asked On : Fri, 18 Jan 2013
Answers:  3 Views:  231
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician 's  Response
Thanks for your query,
Pain after vaccination is due to its dpt component and usually takes 24 hours to settle.
Do not worry,apply ice compresses over injection site 2 to 3 times a day,give paracetamol for pain relief in prescribed doses .

Your baby will be fine
God bless
Answered: Sat, 19 Jan 2013
I find this answer helpful
Pediatrician, Neonatology Dr. Ravikiran Reddy's  Response
Hello .. Generally after vaccination the child will have pain and fever accompanied with excessive cry. Ibugesic can be prescribed for pain but usually I prescribe paracetamol which is more safer. Your child may have pain with excessive cry upto 24 to 48 hrs. In case of any other abnormalities contact your pediatrician.
Thank you. Good day
Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Polash Sannigrahi's  Response
Jun 2015
Hello dear...
Ibugesic plus contains Ibuprofen & paracetmol, used for controlling pain & fever.
It is a safe preparation for the pediatric age group.
Few side effects are reported like nausea, vomiting, skin rash, etc...but they are mild and well tolerated.
Vaccine induced pain/fever takes a little time to settle down...till then symptomatic treatment should be continued.
So...the medicine prescribed by the pediatrician is correct...and should be continued as adviced
Wishing your son a speedy recovery.
Thanks & take care.
Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor